Are lipitor and blindness linked?

< Previous       3   |  7       NEXT >

Does use of Lipitor in Diabetics 
cause or aggravates
Blindness

There are several different side effects of lipitor which has limited its widespread use. Before going into details of these, let’s understand the need for this drug.

Lipitor is a prescription medication which helps in reducing high cholesterol levels. High cholesterol levels in your body increases your risk of developing heart disorders.

Such a risk is further increased if you are aged, suffer from diabetes or if any of your family member is also suffering from heart disorders. Therefore lipitor is advised to reduce the life threatening risks such as heart attacks.

A relation between lipitor and blindness has been reported in different sites. The credibility of which is yet to be ascertained.

Lipitor and side-effects

Nevertheless, lipitor administration is associated with several different side-effects. One of the commonly noted severe side-effect is the occurrence of muscle pain. Additionally, you may suffer from adverse reactions such as stomach discomfort, diarrhea, gas, and joint pain. Therefore, you must be cautious about these symptoms while on lipitor. (1, 2)

The administration of lipitor has been reported to be associated with yellowing of the skin and eyes. This is considered as one of the serious complications of lipitor and should be immediately reported to the doctor. Left unattended such adverse effects can lead to permanent damage which are often irreversible. (2) Therefore, there may be a relation between lipitor and blindness.

Link between lipitor and blindness

The link between lipitor and blindness has been examined in different studies. These studies conducted in diabetics have evaluated the effects of lipitor and blindness. One such study suggested that diabetes affects the vision and lipitor can prevent this. (3) On the other hand, another study reported that lipitor cannot prevent the occurrence of blindness. (4)

There are several different severe adverse that can have an indirect effect on blindness. Lipitor is associated with the tendency of unusual bleeding and according to the study; it does not reduce the inflammation noted in the eyes of the diabetics. (2, 4)

Hence, it is important to inform your doctor about any adverse effect noted with the use of lipitor. Associations such as lipitor and blindness are being widely studied. Nevertheless, the possibility of blindness cannot be ruled out completely, especially if you suffer from uncontrolled diabetes. (3, 4)

References

  1. Pfizer. Lipitor. [cited Nov 2010]. Available at: http://www.lipitor.com/importantSafetyInformation.aspx
  1. MedlinePlus. Atorvastatin. [cited: Nov 2010]. Available at: http://www.nlm.nih.gov/medlineplus/druginfo/meds/a600045.html

 

Return To Lipitor Medication

Return To All About Lowering Cholesterol Homepage

Explore More...



New! Comments

Ask A question Or Leave a comment in the box below.